infliximab flare blood boiling sensation in my veins

hi all i was due an infliximab infusion my fourth one two weeks ago but after bout of shingles it was put off for two weeks,i met another rheumy last tuesday as my usual rheumy is on holiday and he was one of the see the patient and assume a lot and ask no questions type i could hardly walk as the infusion was well overdue and my doc had upped my pred to 40mgs daily to try and control the flare up it had little effect so the flare is getting worse i had the infusion tuesday and the flare is still getting worse i had a reaction to the infusion chest pain, rash,cold sweats the whole nine yards i was on an ecg machine given steroid injections and an injection of anti histimine after 4 hours i was left home with the rheumy telling me i should try thalidimide and go back on colchicene,he also told me i should be off the steroids as the infliximab was supposed to sort out the raft of other issues that are happening and when i tried to explain he just looked at me as if i was some sort of idiot so its four days on still no let up in the symptoms it feels like my blood is boiling inside the veins has anyone got any idea if thalidimide is any good or is the rheumy talking a load of tripe sorry for the rant but if i didnt rant i feel i would go mad,

thanks and regards chris

10 Replies

oldestnewest
  • gosh you are going through it and to have a reaction to the infliximab on top of it. I had a rotten rash come up on my chest 2 weeks after infliximab but they couldn't decide if it was a reaction to the infliximab or something else.....and the biopsies of the rash didn't really help to find out either.

    I ended up having the Infliximab again with intravenous hydrocortisone and piriton at the same time and thankfully the rash hasn't appeared again...so who knows.

    When does you normal rheumatologist come back as it maybe worth asking the Secretary if he could call you on the telephone to discuss your medication. My rheumatologist has telephoned me at home before so it might be worth a try.

    If you cannot arrange this then is your G.P the listening type as you could get the G.P to write to your normal rheumatologist regarding your treatment.

    If you really aren't getting anywhere and live in England you could ask to be referred to one of the Centres of Excellance the link to the contact addresses are here:-

    behcets.org.uk/

    and click on the contacts button which gives you all 3 centres.

    It isn't really right for me to give you advice on medication but this medication leaflet may help you with the types of drugs that are used today. Thalidamide was used in the past and some people may still be on it, but my understanding is that it isn't generally given now days. I was tried on it many many years ago and can't remember why it was stopped, but I know there was some concern regarding women of childbearing age as it can affect unborn babies in the womb......not sure if this refers to you though.

    behcets.org.uk/wp-content/u...

    Hope some of this helps as I know how worrying it can be when medications don't work or have to be stopped, especially when you are feeling unwell.....hopefully you can get to speak to your own specialist soon and get back on track.

    best of luck

    Andrea

  • hi andrea monday is d day i spoke to the nurse who knows my situation i have been getting worse so she will contact my normal rheumy on monday and it looks like a stay in hospital is on the cards i asked her about using thalidomide and she thought it was a strange suggestion so fingers crossed thanks for the help andrea kindest regards

    chris

  • Well done and I am glad you found the right person to talk to....the clinic nurses are usually very good at this sort of thing.

    By going into hospital the Dr's will be able to focus on the medication and deal with any side affects if they come up.....hope you don't have to wait too long and good luck with it.

    Andrea

  • thanks andrea i will post after the hospital and i will stick by my guns regarding infliximab fingers crossed and good luck with your own hospital visit regards chris

  • Hi Chris

    When i was having infliximab as a matter of course i was given a big injection of steroid and also a big injection of anti histimine (sp) this was after the first time as I had a problem very similar to you. Also if the infusion was given after a break or if I had had a cold or some kind of infection it would take a couple of infusions to get back on track again. This is only my experiences every one is different hope it helps. Also dont be to keen to jump ship on the infliximab as it is very hard to get back on it. sharron

  • hi sharron thanks for the reply here in ireland they dont give any antihistimine or steroids pre or post infusion unless you have a reaction so its a kind of fall back position i think you on the money regarding the break between infusions as is my case but as bd is relatively unknown here there is no funding regarding research or centres of excellence so i think its a guinea pig thing with behcets and unfortunately i am the 18stone guinea pig lol i will stick to my guns and stay with infliximab as when it works its great! thanks for the info, Kind regards, Chris

  • Hi Chris could you not suggest a shot of anti and steroid to see if it helped you? Even if you said it was done over here if people were struggling after infusion I am also an 18 stone guniea pig who has many problems with med ie not tolerating them so can understand where you are coming from. I often speak up now having read lots from here and other fb behcets groups I learn so much and it often helps me with my situation. If you dont ask you dont get. x sharron

  • hi sharron i will be suggesting that when i speak to them in the morning but at least when i had the reaction they gave me the steroid and antihistimine but the rheumy said because i was on 35mgs of pred daily i shouldnt have gotten a reaction again guinea pig stuff fingers crossed for the morning i will post what happens with her when i am finished at the hospital thanks and keep fighting

    kindest regards

    chris

  • Hi Chris,

    My daughter is a week from having her 5th Infliximab and I've noticed at 3 weeks out her body is showing signs of needing it earlier. The last few weeks she has had a small flair but not as bad as pre Infliximab. My daughter has a anti histamine and an anti nausea injected into IV befor Infliximab. Although she still feels sick she doesn't vomit.

    We were explained the benefits of thalidomide for ulcers in the mouth and down below. I can remember being put off the medication due to it causing birth defects in the past but the specialist highly recommended it. We didn't go down this path as my daughter had other symptoms of BD that were more worrying. Infliximab has changed her life.

    I hope you get relief soon. Michelle

  • hi michelle glad to hear your daughter is getting on well with the infliximab i have the same issue regarding the gaps between infusions i have told the rheumy and she says to stay with the programme a while longer and see if the effects of the infusion get stronger i was told the same regarding the thalidomide mouth ulcers etc good for that but i researched it and i wont be taking it any time soon i think the risks outweigh the benefits i have a rheumy appointment today so i will speak to her regarding it and post what she says,

    regards chris.

You may also like...